Losing a Father
I lost my Father two weeks ago to cancer. He was given 6 months to live 9 months ago . He and I had not spoken in 13 years up until 7 days before he died. I'm 24 years old now so that tells you how old I was when this whole mess started. It all started from a misunderstanding that was blown out of proportion. My father and I were both very stubborn, which is why we didn't get along. The day I went to see my father I wasn't sure how he would receive me. He was very medicated and unresponsive. This was very upsetting to me. Something in my heart tells me he knew it was me when he pulled his arm away from me. I cried that day and I haven't cried since. I am a very emotional person so I can't understand why I haven't cried for my Father. I didn't cry the morning he died but my heart has been heavy ever since. I feel like I want to cry, but I can't. I feel like I would feel better if I could cry, but I can't even force it. This stays on my mind all the time. It is really starting to effect my attitude. I'm highly irritated very easily. I've come close to having a fight. I simply don't care about a lot of things or people anymore. I don't know what I have built up inside of me that's making me so angry and hateful. That's not me! I am usually in control. I've gotten very good at handling my emotions. I don't know what to do to fix this. Why does my heart feel so heavy? Have I gotten so used to having this emotional wall up when it comes to my Father, that I can't show emotion now? Have I already mourned my Father years ago when he stopped being a part of my life? Please tell me what you think, this is beginning to drive me slightly mad.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- 'Anne' is the pseudonym for the individual who writes this relationship advice column.
- 'Anne' bases her responses on her personal experiences and not on professional training or study. She does not represent herself to be a psychologist, therapist, counselor or professional helper of any sort. Her responses are offered from the perspective of a friend or mentor only.
- Anne intends her responses to provide general information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by 'Anne' to people submitting questions.
- 'Anne', Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. 'Anne' and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.